quickkid

Q:

I just received an injection and was told it would make my sugar go up. What is too high?

Patty Bonsignore

A:

The most common medications given by injection that can cause an increase in blood glucose levels are steroid injections. These are usually given into a joint to reduce swelling and pain. Blood glucose levels can go up quite high after a steroid injection, into the 200s and sometimes into the 300s., with the effect lasting up to 2 to 3 weeks. If your blood glucose level is running over 250 for more than 2 readings in a row, it is good idea to call your doctor’s office and let them know.

1 reply

CJ55
CJ55 2012-07-21 22:49:52 -0500 Report

I receive cortizone shots every 3 - 5 months. When I do, my BS readings are "HI" no numbers, for at least 1week, and for another 1 1/2 weeks anywhere from 300 - 500. Then they start to slowly drop. i have been taking Predizone for my asthma for 5 weeks and my BS are all over the place. It is very difficult to control the BS when taking these type of meds.